Article Text

PDF
Minocycline-induced pigmentation of the skin and nails
  1. Faisal R Ali,
  2. Zenas ZN Yiu,
  3. Stephanie Ogden
  1. Dermatology Centre, Salford Royal NHS Foundation Trust, Manchester, UK
  1. Correspondence to Dr Zenas ZN Yiu, Dermatology Centre, Salford Royal NHS Foundation Trust, Stott Lane, Manchester M6 8HD, UK; zenas.yiu{at}manchester.ac.uk

Statistics from Altmetric.com

Introduction

Minocycline is an effective treatment for inflammatory cutaneous conditions, such as acne vulgaris and rosacea, infectious conditions and has recently been investigated for its neuroprotective properties. However, treatment with minocycline can induce iatrogenic pigmentation, affecting both the skin and other organs. Recognition of these changes may avoid unnecessary investigations. This image case report aims to remind clinicians of this often-persistent side effect of minocycline.

Case

A 73-year-old man attended the dermatology outpatient clinic with a 20-year history of progressive swelling of the nose, associated with red papules and pustules on both cheeks. He had a background of hypertension, and is on lisinopril and simvastatin. He was diagnosed with rosacea and …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.